Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 86, NWS Houston/Galveston, TX

July 20, 2021Brazoria County, Fort Bend County, Wharton County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 20, 2021, 8:46 PM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 8:46 PM CDT (01:46 UTC)
Expired
Jul 22, 2021, 7:48 AM CDT
In force
35 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River near Boling (BOLT2). The gauge peaked at 18.43 ft at Jul 21, 2021, 3:00 AM CDT.

actionminormoderate10152007/2107/22
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

406 
WGUS44 KHGX 210146
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
846 PM CDT Tue Jul 20 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday afternoon.

&&


TXC039-157-481-212000-
/O.NEW.KHGX.FL.W.0086.210721T0146Z-210722T0000Z/
/BOLT2.1.ER.210721T0136Z.210721T0600Z.210721T1200Z.NO/
846 PM CDT Tue Jul 20 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the San Bernard River near Boling.
* From this evening to tomorrow evening.
* At 8:30 PM CDT Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18.4 feet 
  just after midnight tonight. It will then fall below flood stage 
  tomorrow morning.
* Impact...At 18.0 feet, minor lowland flooding begins upstream from 
  gage. Minor backwater flooding up Peach Creek in Wharton County 
  threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.3 
  feet on 03/10/2015.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$
3 follow-up statements
377 
WGUS44 KHGX 211412
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
912 AM CDT Wed Jul 21 2021

...The Flood Warning is extended for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

For the San Bernard River...including Boling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 315 AM CDT.

&&


TXC039-157-481-220815-
/O.EXT.KHGX.FL.W.0086.000000T0000Z-210722T0824Z/
/BOLT2.1.ER.210721T0136Z.210721T0831Z.210721T2024Z.NO/
912 AM CDT Wed Jul 21 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the San Bernard River near Boling.
* Until late tonight.
* At 9:00 AM CDT Wednesday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CDT Wednesday was 18.5 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 6.2 feet Monday morning.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from 
  gage. Minor backwater flooding up Peach Creek in Wharton County 
  threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.3 
  feet on 01/17/2004.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$
623 
WGUS84 KHGX 220142
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
842 PM CDT Wed Jul 21 2021

...The Flood Warning is extended for the following rivers in Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

For the San Bernard River...including Boling...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday afternoon at 200 PM CDT.

&&


TXC039-157-481-221900-
/O.EXT.KHGX.FL.W.0086.000000T0000Z-210722T1851Z/
/BOLT2.1.ER.210721T0136Z.210721T0831Z.210722T0651Z.NO/
842 PM CDT Wed Jul 21 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the San Bernard River near Boling.
* Until early tomorrow afternoon.
* At 8:15 PM CDT Wednesday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 PM CDT Wednesday was 18.5 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 5.8 feet Monday 
  evening.
* Impact...At 18.0 feet, minor lowland flooding begins upstream from 
  gage. Minor backwater flooding up Peach Creek in Wharton County 
  threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.3 
  feet on 03/10/2015.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$
710 
WGUS84 KHGX 221248
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
748 AM CDT Thu Jul 22 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  San Bernard River near Boling affecting Wharton, Fort Bend and 
  Brazoria Counties.

TXC039-157-481-221400-
/O.CAN.KHGX.FL.W.0086.000000T0000Z-210722T1248Z/
/BOLT2.1.ER.210721T0136Z.210721T0831Z.210722T0651Z.NO/
748 AM CDT Thu Jul 22 2021

...The Flood Warning for the San Bernard River near Boling has been 
cancelled...

The Flood Warning is cancelled for
  the San Bernard River near Boling.
* At 12:31 AM CDT Thursday the stage was 17.9 feet.
* Forecast...The river is expected to fall to 5.8 feet Monday 
  evening.


&&

LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
      2930 9595 2940 9605

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:26 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 20, 6:26 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
626 PM CDT Tue Jul 20 2021

.AVIATION...
Spotty isolated showers will continue this evening, but overall
impacts should be insignificant. VFR conditions should be the rule
for most of the night, though may see some brief MVFR cigs north
of CXO toward morning. Otherwise continued VFR Wed. Sct popcorn
shra and iso tsra should develop with daytime heating and as the
diffuse boundary near the coast washes out/drift north.  47

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT Tue Jul 20 2021/
SHORT TERM [Through Wednesday]...
The majority of the thunderstorms today have remained offshore
today, but some thunderstorms have developed across the coast this
afternoon. These storms will move offshore in the next few hours
with some lingering showers continuing through the evening. A lull
in the precipitation is expected tonight over land with showers
and thunderstorms persisting over the Gulf. The north to
northeasterly flow that occurred today will become more variable
tomorrow, and then east to southeasterly tomorrow evening as the
upper level low moves into West Texas. Isolated showers and
thunderstorms begin to move onshore during the morning tomorrow,
and then expand inland through the afternoon as a diffuse warm
front/sea breeze moves through. Expecting coverage to expand
between noon and 4pm south of I-10, then north of I-10 between 4pm
and sunset. The diffuse warm front will bring in higher slightly
PWATS with outflow boundary collisions being the main driver in
where and when thunderstorms pop up. Breaks in the cloud cover
tomorrow will lead to slightly warmer temperatures with afternoon
highs climbing into the low 90s.

Fowler

LONG TERM [Wednesday Night Through Tuesday]...
Wednesday night deeper moisture poised over the Gulf will start
flowing back into SETX as the upper low in WestCentralTX drifts
westward and upper level winds become more favorable for lift with
upper diffluence and speed max rotating around the low. PW of
1.8-2.1" ramp up. Expect rain chances in the morning near the
coast to expand inland and scattered showers and thunderstorms to
develop a little earlier in the day and potentially wane a little
sooner in the afternoon as the upper ridging/subsidence increases
over the Gulf and expands into the coastal areas. Currently
leaning toward a slightly slower arrival of the subsidence and
will maintain the higher chances Thursday. Thursday night into
Friday should begin the warmup with a fairly abrupt drop in rain
chances. Temperatures in the afternoon Friday and Saturday should
be in the mid to upper 90s...upper 90s more likely on Saturday.
Staying hot on Sunday as the upper ridge builds in directly
overhead Saturday and then slowly starts to edge away on Sunday.
By late Monday as well as on Tuesday will get into easterly flow
aloft and could help to focus storms along the I-10 corridor as
moisture levels increase again.

Heat safety will become a focus again Friday through Sunday with
abundant sunshine, heat indices 104 to 109. May need heat
advisories this weekend.
45

MARINE...
It was an active day over the Gulf waters today but
coverage has finally plummeted. Winds should be fairly light
tonight and Wednesday as front washes out. Onshore flow develops
Thursday with quick increase in moisture leading to more showers
and thunderstorms. Winds steadily picking up Friday as heights
fall over West TX and upper ridging builds in to the western Gulf
tightening the gradient. Fortunately the gradient will be stronger
over STX/Coastal Bend and primarily our western waters get
clipped with it Friday afternoon/Saturday. Seas should start
building in response to the stronger winds and may get into SCEC
Saturday. 45

TROPICAL...
Dusty for the most part across the Atlantic development region.
Some potential for development day 4-5 with the trailing front off
the East Coast but no impacts for us in SETX.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      72  90  73  92  76 /  40  30  10  40  20
Houston (IAH)              74  90  77  93  79 /  20  50  30  50  10
Galveston (GLS)            79  88  82  92  83 /  40  40  20  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:06 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris114 min
Jul 21, 1:17 PM CDTSpecial Weather StatementHGXFort Bend43 min
Jul 21, 1:33 PM CDTSpecial Weather StatementHGXBrazoria57 min
Jul 21, 1:39 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris32 min
Jul 21, 1:46 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris74 min
Jul 21, 2:34 PM CDTAreal Flood AdvisoryHGXHarris116 min
Jul 21, 2:34 PM CDTSpecial Weather StatementHGXHarris26 min
Jul 21, 3:09 PM CDTFlash Flood WarningHGXHarris51 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.